Certain autoimmune and inflammatory conditions (such as SLE and thyroid disease) are encountered more frequently in patients with late onset myasthenia gravis (MG). The consideration of alternative diagnoses is paramount when conventional MG therapies fail or unusual features develop. A 71-year-old man developed increasing lethargy, weight loss, ankle discomfort and non-fatigable proximal weakness over 4 months, with frequent falls. Seropositive generalised myasthenia gravis was diagnosed 1 year previously and responded well to prednisolone and mycophenolate. Bloods revealed mild normocytic anaemia, raised white cell count, hyponatraemia and ESR and CRP >100, but normal renal function and CK. Neurophysiology revealed lower limb axonal sensorimotor neuropathy but no myopathic discharges. CT body imaging with contrast and FDG-PET were normal. Steroid myopathy was considered but reducing prednisolone in favour of increased mycophenolate, and IVIG, had no effect. A painful, livedoid rash evolving into retiform purpura then developed across both shins, biopsy of which confirmed medium vessel vasculitis consistent with polyarteritis nodosa. Pulsed intravenous cyclophosphamide was commenced followed by further IVIG with improvement. The association of vasculitis and MG is extremely rare and not previously reported with systemic polyarteritis nodosa. Atypical patterns of weakness and raised inflammatory markers warrant a thorough search for coexistent diagnoses.